Alert archive / Mississippi / Red Flag Warnings in 2023
Red Flag Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Aug 23, 2023, 1:22 PM CDT for George County, Perry County, Stone County, Mississippi. It took effect at Aug 24, 2023, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2023, 1:22 PM CDT (18:22 UTC)
- In effect from
- Aug 24, 2023, 10:00 AM CDT
- Expired
- Aug 24, 2023, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Mobile, AL
Counties George County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1542 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted.
030 WWUS84 KMOB 231822 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 122 PM CDT Wed Aug 23 2023 ...RED FLAG WARNING REMAINS IN EFFECT FOR STONE...GEORGE...AND PERRY COUNTIES IN SOUTHEAST MISSISSIPPI TODAY AND ON THURSDSAY GIVEN THE COMBINATION OF HIGH KBDI VALUES AND SIGNIFICANT DROUGHT CONDITIONS... MSZ075-078-079-240800- /O.NEW.KMOB.FW.W.0003.230824T1500Z-230825T0100Z/ /O.CON.KMOB.FW.W.0002.000000T0000Z-230824T0100Z/ Perry-Stone-George- 122 PM CDT Wed Aug 23 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEAST MISSISSIPPI... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEAST MISSISSIPPI... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM CDT Thursday. * AFFECTED AREA...Fire Weather Zones 075, 078 and 079. * WINDS...Southeast 5 to 10 mph. * RELATIVE HUMIDITY...As low as 24 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
344 WWUS84 KMOB 240908 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 408 AM CDT Thu Aug 24 2023 ...RED FLAG WARNING REMAINS IN EFFECT FOR STONE...GEORGE...AND PERRY COUNTIES IN SOUTHEAST MISSISSIPPI TODAY GIVEN THE COMBINATION OF HOT TEMPERATURES...HIGH KBDI VALUES...AND SIGNIFICANT DROUGHT CONDITIONS... MSZ075-078-079-250100- /O.CON.KMOB.FW.W.0003.230824T1500Z-230825T0100Z/ Perry-Stone-George- 408 AM CDT Thu Aug 24 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEAST MISSISSIPPI... * AFFECTED AREA...Fire Weather Zones 075, 078 and 079. * WINDS...Southeast 5 to 10 mph this afternoon. * RELATIVE HUMIDITY...As low as around 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
438 WWUS84 KMOB 241849 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 149 PM CDT Thu Aug 24 2023 ...RED FLAG WARNING REMAINS IN EFFECT FOR STONE...GEORGE...AND PERRY COUNTIES IN SOUTHEAST MISSISSIPPI THROUGH FRIDAY GIVEN THE COMBINATION OF HOT TEMPERATURES...HIGH KBDI VALUES...AND SIGNIFICANT DROUGHT CONDITIONS... MSZ075-078-079-250900- /O.NEW.KMOB.FW.W.0004.230825T1500Z-230826T0100Z/ /O.CON.KMOB.FW.W.0003.000000T0000Z-230825T0100Z/ Perry-Stone-George- 149 PM CDT Thu Aug 24 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEAST MISSISSIPPI... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEAST MISSISSIPPI... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM CDT Friday. * AFFECTED AREA...Fire Weather Zones 075, 078 and 079. * WINDS...South 5 to 10 mph. * RELATIVE HUMIDITY...As low as 32 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Aug 23, 6:30 AM CDT, 6 hours 52 minutes earlier.
Area forecast discussion, Aug 23, 6:30 AM CDT, 6 hours 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
630 AM CDT Wed Aug 23 2023
...New AVIATION...
.AVIATION...
(12Z TAFS)
Issued at 614 AM CDT Wed Aug 23 2023
VFR conditions will persist through the forecast with light
northeasterly winds. Winds may turn southerly south of interstate
10 during the late afternoon with the seabreeze. BB/03
&&
.PREV DISCUSSION... /issued 454 AM CDT Wed Aug 23 2023/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Thursday)
Issued at 454 AM CDT Wed Aug 23 2023
There's hot and then there's what we get today. With the
ridge at its strongest and record 500 mb heights over the area we
will likely make a legitimate run for the all time high temperatures
across the area. The pattern is pretty much the same as the last
month and a half, and persistence says temperatures will be in the
triple digits. If that is not enough both the European and GFS
ensemble guidance have greater than 90 percent probability of
reaching or exceeding 100 degrees across almost the entire are.
The question remains how much do we mix out (how much dry air can
we get to the surface)? Yesterday we dropped down to a dewpoint of
57 here at KMOB and as a result our high temperature was able to
over perform and hit 101. Today will be similar but current
observations suggest we are starting a few degrees warmer than
yesterday and with the high being slightly stronger today I would
expect us to mix out fairly well. As a result, we will likely see
widespread 102 to 106 degree high temperatures. This is important
because the all time record high at KMOB is 105 set in 2000 and
the all time record high at KPNS is 106 set in 1980. Will not even
bother with discussing daily high records as those are going to
be smashed more than likely. Temperatures may be a tick cooler
further east into south central Alabama but thats like comparing a
Ghost Chili pepper to a Carolina Reaper pepper but its enough to
keep some areas in a Heat Advisory vs a Excessive Heat Warning.
Good news is Thursday will be technically cooler as in we might only
break daily record highs vs all time record highs. The only
difference between Wednesday and thursday is a weak disturbance that
will likely bump the winds up a hair out of the east. This increase
in winds might be enough to prevent us from mixing out as much
keeping temperatures in the upper 90s with a few locations sneaking
into the 100 to 102 range. The issue with this is that the dewpoints
might stay up enough to crank up the heat indices so either way you
dice it we sweat. Now with the weak disturbance moving across the
area, someone, somewhere may be lucky enough to see liquid fall from
the sky. Do not be alarmed it will not harm you, it is good for the
grass and if its enough may cool you off for 5 minutes before the
sun comes back out and it gets even hotter than it was before
raining. BB/03
SHORT AND EXTENDED TERM...
(Thursday night through Tuesday)
Issued at 454 AM CDT Wed Aug 23 2023
The center of the large upper level ridge of high pressure will
gradually retrograde westward across the central and southern
Plains late this week and eventually across the Desert Southwest/
Four Corners region by late this weekend. The upper level ridge
axis will still continue to extend eastward across much of the
southern CONUS, including the north central Gulf Coast region
through the weekend, so the very hot temperatures will continue
into Sunday. Highs on Friday should range in the upper 90s to
around 103, with temperatures ticking up a few degrees between
100-105 degrees over much of the forecast area on Saturday and
Sunday. Heat products will likely be needed through the upcoming
weekend. Deep layer moisture will remain limited across our
forecast area through the weekend underneath the ridge axis, so
convective coverage will remain isolated at best.
The upper ridge axis will finally lose its grip across our
forecast area early next week as an upper level trough deepens
across the eastern U.S. An associated boundary will push southward
into our region late Monday into Tuesday. Deep moisture along the
boundary may provide an increasing chance of showers and
thunderstorms across our forecast area early next week, along with
slightly cooler temperatures (perhaps only lower to mid 90s for
highs by Tuesday). /21
MARINE...
Issued at 454 AM CDT Wed Aug 23 2023
A light and somewhat variable wind flow is expected over
the marine area tonight into Wednesday, becoming more east to
southeasterly later this week. Light winds and small seas are
through late week.
FIRE WEATHER...
Issued at 454 AM CDT Wed Aug 23 2023
Very hot and dry conditions continue through the weekend with
little measurable rainfall expected. After coordinating with fire
officials, a Red Flag Warning remains in effect for portions of
southeast Mississippi (Stone, George, and Perry counties) today
given the combination of the hot temperatures, low afternoon
humidity, and high KBDI values. An additional Red Flag Warning may
be needed over parts of southeast Mississippi again on Thursday.
14/21
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 104 79 100 75 99 76 102 77 / 10 10 20 10 10 0 20 10
Pensacola 101 81 96 77 98 78 101 80 / 10 20 20 0 10 10 20 10
Destin 98 81 95 79 96 80 98 81 / 20 20 20 0 10 10 20 10
Evergreen 104 75 101 72 102 73 104 74 / 10 10 10 0 10 10 10 10
Waynesboro 104 78 102 74 101 75 102 75 / 10 10 10 10 20 10 20 10
Camden 101 77 99 73 99 74 101 74 / 0 0 0 0 10 10 10 10
Crestview 103 76 99 72 102 73 105 74 / 20 10 10 0 10 0 20 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Excessive Heat Warning from 10 AM this morning to 8 PM CDT this
evening for ALZ051>053-261>266.
Heat Advisory from 10 AM to 8 PM CDT Thursday for ALZ051>053-
261>266.
Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for ALZ054>060.
FL...Excessive Heat Warning from 10 AM this morning to 8 PM CDT this
evening for FLZ201>206.
MS...Excessive Heat Warning from 10 AM this morning to 8 PM CDT this
evening for MSZ067-075-076-078-079.
Heat Advisory from 10 AM to 8 PM CDT Thursday for MSZ067-075-076-
078-079.
Red Flag Warning from noon today to 8 PM CDT this evening for
MSZ075-078-079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:33 AM CDT | Heat Advisory | MOB | George, Greene, Perry, Stone, Wayne | 40 hr |
Nearby
Red Flag Warnings in Mississippi, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.